# SDR 2001FA0000017

- Difficulty date: May 16, 2001
- Submitted: June 15, 2001
- Operation: General aviation
- Aircraft: N5640M
- Make and model: Piper PA-32-300
- Aircraft serial: 3240295
- Engine: Lyc IO540K1A5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: LW19332
- Condition: Failed
- Location: Nr 2 Cylinder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NR 2 PISTON WAS REMOVED, CONNECTING ROD BUSHING WAS FOUND TO HAVE MOVED TO THE POSITION AS SHOWN IN PHOTO AND ONLY STOPPED BY CONTACTING THE INSIDE OF PISTON PIN BOSS OF THE PISTON.  BUSHING SHOWED EVIDENCE OF MOVING TORSIONALLY FROM PROPER POSITION IN REF. TO SPLIT LINE BUT DID NOT SHOW AMOUNT OF WEAR ON OD, NOT TURNING IN THE ROD AS CONTINUOUS CONDITION.  SLIGHT DISCOLORATION OF PORTION OF BUSHING EXTENDING BEYOND ROD BOSS INDICATING IT HAD BEEN IN THIS POSITION FOR SOME HOURS.  NO EVIDENCE OF DAMAGE TO PISTON BOSS OR PISTON PIN OD AND BUSHING ID.  WHEN BUSHING WAS REMOVED FROM ROD, IT FRACTURED AS IN PHOTO.  CORRESPONDING FRET LINE ON ROD BOSS ID AT POINT OF BUSHING FRACTURE.  (ATTACHED PHOTO)
